# SDR 2007FA0000865

- Difficulty date: August 9, 2007
- Submitted: October 3, 2007
- Operation: General aviation
- Aircraft: N350TS
- Make and model: Diamon DA 42
- Aircraft serial: 42061
- Engine: Thielt TAE12501
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: 02722001002R1
- Condition: Failed
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINE BEGAN LOSING COOLANT BY PRESSURIZING THE COOLING SYSTEM WITH COMBUSTION PRESSURE AND BLOWING COOLANT OVERBOARD.  WHEN CYLINDER HEAD WAS REMOVED, EACH CYLINDER HAD A CRACK BETWEEN THE GLOW PLUG AND EXHAUST VALVE RECESS.  THE ENGINE HAD PASSED A COMPRESSION CHECK AND IT IS SUSPECTED THAT THE CRACKS WOULD ONLY LEAK WHEN THE ENGINE WAS WARMED TO OPERATING TEMPERATURE.  THE RESULTANT COOLANT LOSS ONLY INCREASE THE PROBABILITY OF FURTHER TEMPERATURE EXCURSIONS.  A PROBABLE CAUSE INCLUDE INADEQUATE COOLING PROVIDED BY THE AIRFRAME MFG, INADEQUATE WATER JACKETING IN THE ENGINE RESULTING IN HOT SPOTS WHICH COULD LEAD TO CRACKING, AND ENGINE RUNNING AT A HIGHER RPM THAN THE COOLING SYSTEM COULD HANDLE.
